Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 502, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 30, 2002, 8:06 AM CST for Clay County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2002, 8:06 AM CST (14:06 UTC)
- Expired
- Dec 30, 2002, 8:30 AM CST
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 1:58 AM CST, 6 hours 8 minutes earlier.
Area forecast discussion, Dec 30, 1:58 AM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 158 AM CST MON DEC 30 2002 THE UPPER LOW...OVER SOUTHERN NM EARLY THIS MORNING...WILL MOVE EAST ACROSS TX TODAY...INCREASING LIFT OVER SOUTHERN AND CENTRAL OK. LOW-LEVEL MOISTURE ADVECTION WILL CONTINUE THROUGH THE DAY IN SOUTHEAST OK AND BECOME COINCIDENT WITH THE ENHANCED LIFT THIS AFTERNOON. ADDITIONALLY...A SOUTHEAST-MOVING COLD FRONT IS EXPECTED TO BE PAST CENTRAL OK BY EARLY AFTERNOON. SHOWERS ARE EXPECTED TO START IN THE SOUTH CENTRAL/SOUTHEAST THIS MORNING WITH SOME THUNDERSTORMS THIS AFTERNOON. THE MENTION OF RAIN REMAINS CONFINED TO THE SOUTHEAST THREE-FIFTHS OF THE STATE TODAY AND AREAS FARTHER SOUTHEAST TONIGHT AS THE FRONT CLEARS THE STATE. SUBSIDENCE SHOULD SPREAD QUICKLY WEST TO EAST TONIGHT AND EARLY TUESDAY WITH CLEARING. THE NEXT FRONT COMES WEDNESDAY WITH A FAST-MOVING TROUGH ACROSS THE NORTHERN ROCKIES WITH MINIMAL CHANCES FOR RAIN IN NORTHERN OK. OTHERWISE...THE FORECAST REMAINS DRY THROUGH THE WEEK. FCSTID = 9 OKC 62 31 53 27 / 30 20 0 0 HBR 59 28 52 26 / 10 0 0 0 SPS 65 30 54 30 / 40 20 0 0 GAG 54 20 53 23 / 0 0 0 10 PNC 59 28 50 26 / 20 10 0 10 DUA 67 36 56 30 / 60 40 0 0 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Dec 30, 7:00 AM CST, 1 hour 6 minutes before
OKZ004>048-050>052-TXZ083>090-301800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST MON DEC 30 2002
THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT... MAINLY
SOUTHEAST OF A LINE FROM MUNDAY... TO VERNON... TO PAULS VALLEY...
TO SEMINOLE.
DISCUSSION...
LOW LEVEL MOISTURE WILL REMAIN IN PLACE TODAY INTO TONIGHT OVER
SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AHEAD OF A COLD FRONT. AS AN
UPPER LEVEL STORM SYSTEM APPROACHES THE SOUTHERN PLAINS TODAY...
INCREASING LIFT WILL RESULT IN THE DEVELOPMENT OF RAIN... AND A FEW
THUNDERSTORMS. THE CHANCE FOR ANY SEVERE THUNDERSTORMS IS EXPECTED
TO REMAIN VERY SMALL DUE TO LIMITED INSTABILITY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUE DEC 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 2 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FROM TUESDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 8:45 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Dec 30, 10:21 AM CST | Severe Thunderstorm Warning | OUN | Carter | 39 min |
| Dec 30, 11:11 AM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 49 min |
| Dec 30, 11:48 AM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes | 42 min |
| Dec 30, 12:12 PM CST | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Dec 30, 8:38 AM CST | Severe Thunderstorm Warning | OUN | Clay | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.